Alert archive / Virginia / Storm Warnings in 2008

Storm Warning 4, NWS Wakefield, VA

November 5, 2008

NWS Wakefield, VA issued this storm warning at Nov 5, 2008, 10:57 AM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 2008, 10:57 AM EST (15:57 UTC)
Expired
Nov 6, 2008, 1:00 AM EST
In force
14 hr
Issued by
NWS Wakefield, VA

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS71 KAKQ 051557
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1057 AM EST WED NOV 5 2008

ANZ633-656-658-060000-
/O.UPG.KAKQ.GL.W.0023.000000T0000Z-081106T1000Z/
/O.NEW.KAKQ.SR.W.0004.081105T1557Z-081106T0400Z/
CURRITUCK SOUND-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
1057 AM EST WED NOV 5 2008

...STORM WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE
GALE WARNING IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

ANZ630>632-650-652-654-060000-
/O.CON.KAKQ.GL.W.0023.000000T0000Z-081106T1000Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
1057 AM EST WED NOV 5 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

SMF
4 follow-up statements
000
WHUS71 KAKQ 051822
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
122 PM EST WED NOV 5 2008

ANZ650-652-654-060230-
/O.UPG.KAKQ.GL.W.0023.000000T0000Z-081106T1000Z/
/O.EXA.KAKQ.SR.W.0004.000000T0000Z-081106T0400Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
122 PM EST WED NOV 5 2008

...STORM WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE
GALE WARNING IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

ANZ630>632-060230-
/O.CON.KAKQ.GL.W.0023.000000T0000Z-081106T1000Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
122 PM EST WED NOV 5 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY. 

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ633-656-658-060230-
/O.CON.KAKQ.SR.W.0004.000000T0000Z-081106T0400Z/
CURRITUCK SOUND-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
122 PM EST WED NOV 5 2008

...STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

A STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

SMF
000
WHUS71 KAKQ 051958
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
258 PM EST WED NOV 5 2008

ANZ632-060400-
/O.UPG.KAKQ.GL.W.0023.000000T0000Z-081106T1000Z/
/O.EXB.KAKQ.SR.W.0004.000000T0000Z-081106T0500Z/
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
258 PM EST WED NOV 5 2008

...STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE GALE
WARNING IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

ANZ633-650-652-654-656-658-060400-
/O.EXT.KAKQ.SR.W.0004.000000T0000Z-081106T0500Z/
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
258 PM EST WED NOV 5 2008

...STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

ANZ630-631-060400-
/O.CON.KAKQ.GL.W.0023.000000T0000Z-081106T1000Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
258 PM EST WED NOV 5 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

SMF
000
WHUS71 KAKQ 060309
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1009 PM EST WED NOV 5 2008

ANZ632-633-656-658-061000-
/O.CAN.KAKQ.SR.W.0004.000000T0000Z-081106T0500Z/
/O.EXA.KAKQ.GL.W.0023.000000T0000Z-081106T1000Z/
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
1009 PM EST WED NOV 5 2008

...GALE WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY. THE STORM
WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ650-652-654-060600-
/O.EXT.KAKQ.SR.W.0004.000000T0000Z-081106T0600Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
1009 PM EST WED NOV 5 2008

...STORM WARNING NOW IN EFFECT UNTIL 1 AM EST THURSDAY...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

ANZ630-631-061000-
/O.CON.KAKQ.GL.W.0023.000000T0000Z-081106T1000Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
1009 PM EST WED NOV 5 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ALEXANDER
000
WHUS71 KAKQ 060615
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
115 AM EST THU NOV 6 2008

ANZ650-652-654-061000-
/O.EXP.KAKQ.SR.W.0004.000000T0000Z-081106T0600Z/
/O.EXA.KAKQ.GL.W.0023.000000T0000Z-081106T1000Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
115 AM EST THU NOV 6 2008

...GALE WARNING IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING...
...STORM WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING.
THE STORM WARNING IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ630>633-656-658-061000-
/O.CON.KAKQ.GL.W.0023.000000T0000Z-081106T1000Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
115 AM EST THU NOV 6 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS
MORNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

TG

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this storm warning went out at Nov 5, 10:37 AM EST, 20 minutes earlier.

Area forecast discussion, Nov 5, 10:37 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1037 AM EST WED NOV 5 2008

.SYNOPSIS...
LOW PRESSURE WILL SLOWLY TRACK NORTH ALONG THE MID ATLANTIC COAST
TODAY AND TONIGHT. THE LOW WILL EVENTUALLY MOVE FURTHER OFF THE
MID ATLANTIC COAST THURSDAY AND FRIDAY. A COLD FRONT CROSSES THE
AREA SATURDAY. HIGH PRESSURE BUILDS IN FROM THE WEST SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
YET ANTHR CHALLENGING FCST TDY WRT JUST WEHRE SGNFCNT PCPN AND
WND WILL OCCUR. MODELS IN GENERAL AGREEMENT IN SLOWLY MOVING
VERT STACKED LOW N ALONG THE MID ATLNTC COAST TDY. CRNT RADAR
DEPICTING STDY PCPN ACROSS CSTL VA/NE NC WITH JUST SPORATIC AREAS
OF RAIN TO THE W. DATA SPRTS HVYST AND STDYS PCPN CHC ALONG THE
COAST WITH ENUF LIFT / Q VCTR FORCING FOR SOME LCLLY HVY RAIN TO
MOVE N AS WELL. CHALLENGE IS WHERE THE PCPN GRDNT SETS UP BTWN THE
STDY RAIN AND LIGHTER RAIN IN WRAPARND MSTR TO THE W. THUS FCST
WILL BE BASED ON THIS SCENARIO WITH NRLY 100 POPS ALONG THE COAST
TAPERING TO LIKELY POPS ALONG AND W OF I95. MODELS SHOW THAT THE
STDYST PCPN SHIFTS TO THE COAST AFTR 18Z...SO THE HIGHEST POPS
WILL BE THIS AM...LOWERING TO CHC POPS W OF I95 THIS AFTRN.

XPCTD QPF BTWN 1-2 IN ALONG THE COAST...1/2 TO 1 INCH WITHIN A FEW
CNTY BUFFER ZONE W OF THE CHES BAY...UP TO A QUARTER INCH ALONG
I95 CORRIDOR...LESS THAN A TENTH OF AN INCH ACROSS WRN PIEDMONT.
IF ANY FLOODING DOES OCCUR...IT SHUD BE NUISANCE TYPE AND WILL BE
HANDLED WITH STATEMENTS FOR NOW.

WND IS THE NXT ISSUE AS THE MODELS CONT TO SHOW H85-92 WNDS AT
50-55 KT ALONG NRN OB. ADEQUATE MOMENTUM XFER PROGGED TO CONT WND
ADVY OVER CURRITUCK CTY NC. WND GUSTS ARND 40 MPH ARE PSBL FROM VA
BEACH ON S TO NR ECG...BUT THOSE SPEEDS ARE JUST BLO ADVSRY CRITERIA.
GUSTS BTWN 25-35 MPH XPCTD FRTHR N ALONG THE COAST.

NOT MUCH RISE IN TMPS XPCTD FROM CRNT READINGS. HIGHS GNRLY L-M60S.
STDY OR SLOWLY FALLING TMPS MAY ACTUALLY OCCUR THIS AFTRN AS WNDS
SHFT INTO THE N-NW.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
LOW PRES PROGGED TO ACTUALLY RETROGRADE BACK W TOWARD THE DEL/MD
SHORE TONITE BEFORE KICKING OUT FRTHR OFF THE COAST THU. TSCTNS
INDCT ENUF WRAP ARND MSTR ARND FOR PCPN TO CONT THRU THE NIGHT
ALONG THE DELMARVA SO HAVE INCRS POPS ALONG CSTL SCTNS.

NOT THAT IMPRESSED WITH THE CHC FOR ANY DRYING ACROSS THE WRN HALF F
FA ANYTIME SOON. THUS...RAIN CHC WILL CONT THIS EVE...SLOWLY ENDING
ACROSS WRN PIEDMONT AFTR MIDNITE. THE GUSTY WNDS CONT ALONG THE
COAST AS WELL. LOWS U40S- M50S.

DRYING BEGINS THU AFTRN ACROSS MAINLY W OF I95 AS LOW MOVES AWAY
TO THE NE. WILL CALL IT A MOSTLY CLDY DAY...CLDY ALONG THE COAST
WITH SOME PRTL SUN PSBL LATE ACROSS WRN PIEDMONT. TMPS WILL DEPEND
ON ANY SUN. HIGHS THU IN THE 60S...70 PSBL ACROSS THE W.

WEAK RIDGE BUILDS IN BREIFLY FROM THE WEST FOR FRI. BUMPED HIGHS
INTO THE U60S TO L70S UNDER PT TO M SUNNY SKIES.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
LINGERING LOW PRES FINALLY PULLS NE AND AWAY FROM THE REGION EARLY
FRIDAY. HIGH PRES BUILDS BACK IN FOR A BRIEF PERIOD DURING THIS
TIME...THEN LOW PRES MOVING E/NE ACROSS THE GREAT LAKES DRAGS A COLD
FRONT THRU THE REGION FOR THE FIRST HALF OF THE WEEKEND. BOTH
GFS/EURO HAVE OPTED FOR DEEPER/SLOWER SOLNS FOR THIS SYSTEM...BUT
GFS NOW MOVING AN INCREASINGLY DRY FRONT THRU THE REGION THIS
WEEKEND.
FOR THIS REASON...DID NOT INCREASE POPS DRAMATICALLY...GENERALLY
KEPT IN THE RANGE OF LOW CHC THRU SAT NIGHT. HIGH TEMPS AOB CLIMO
SAT...DROPPING TO MID 50S TO LOW 60S SUN/MON POST FROPA. LOW TEMPS
FAIRLY MILD FRIDAY IN THE 50S...THEN DROPPING OFF TO AOB CLIMO LOWS
FOR SAT/SUN NIGHT.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
EXPECT MAINLY IFR/MVFR CONDS ACRS THE AREA TDY INTO THU MORNG...DUE
TO LO PRES MOVNG NWRD JUST OFF THE MID ATLC CST. LOWEST CIGS/VSBYS
LIKELY FOR ECG/ORF/PHF/SBY AS HIEST CHCS FOR RAIN ARE FCST IN THESE
AREAS. STRNG NE THEN N WNDS WILL DEVELOP THIS MORNG...ESPLY OVR ERN
SITES...THEN TURN N AND NW AND DIMINISH A BIT LATER TNGT/TWD THU
MORNG. CONDS MAY IMPROVE A BIT LATER THU/THU NGT...AS THE LO PULLS
SLOWLY OFF TO THE E. MAINLY VFR AND DRY CONDS WILL PREVAIL FRI
BEFORE THE NEXT FRNT PUSHES THRU THE REGION LATER FRI NGT AND SAT.

&&

.MARINE...
MARINE FORECAST UPDATED TO POST GALES FOR REST OF CHES BAY. PREV
DISC FOLLOWS...

EXPECT MAINLY IFR/MVFR CONDS ACRS THE AREA TDY INTO THU MORNG...DUE
TO LO PRES MOVNG NWRD JUST OFF THE MID ATLC CST. LOWEST CIGS/VSBYS
LIKELY FOR ECG/ORF/PHF/SBY AS HIEST CHCS FOR RAIN ARE FCST IN THESE
AREAS. STRNG NE THEN N WNDS WILL DEVELOP THIS MORNG...ESPLY OVR ERN
SITES...THEN TURN N AND NW AND DIMINISH A BIT LATER TNGT/TWD THU
MORNG. CONDS MAY IMPROVE A BIT LATER THU/THU NGT...AS THE LO PULLS
SLOWLY OFF TO THE E. MAINLY VFR AND DRY CONDS WILL PREVAIL FRI
BEFORE THE NEXT FRNT PUSHES THRU THE REGION LATER FRI NGT AND SAT.

&&

.TIDES/COASTAL FLOODING...
CONSIDERING THE EXPECTED PROLONGED PERIOD OF ONSHORE FLOW
TDY...MINOR COASTAL FLOODING IS POSSIBLE FOR COASTAL NC/VA AND MD.
GUIDANCE KEEPS TIDE ANOMALIES ABOUT 0.5 FOOT BLW MINOR COASTAL
FLOODING THRESHOLDS...SO FOR NOW WILL MENTION TIDES 1 TO 1.5 FT ABV
NORMAL IN CWF...AND REFRAIN FROM ISSUING A COASTAL FLOOD ADVSY AT
THIS TIME.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH SURF ADVISORY UNTIL 5 AM EST THURSDAY FOR MDZ025.
NC...HIGH SURF ADVISORY UNTIL 5 AM EST THURSDAY FOR NCZ102.
     WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR NCZ017-102.
VA...HIGH SURF ADVISORY UNTIL 5 AM EST THURSDAY FOR VAZ098>100.
MARINE...GALE WARNING UNTIL 5 AM EST THURSDAY FOR ANZ630>633-650-652-
     654-656-658.

&&

SYNOPSIS...MAM
NEAR TERM...MAM/MPR
SHORT TERM...MPR
LONG TERM...SMF
AVIATION...TMG
MARINE...SMF/TMG
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Nov 5, 10:34 AM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1034 AM EST WED NOV 5 2008

ANZ630>632-650-652-654-656-658-061545-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
1034 AM EST WED NOV 5 2008

...GALE WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>024-NCZ012-013-030-VAZ048-049-060>085-087>090-092-061545-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON NC-
HERTFORD-BERTIE-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-SOUTHAMPTON-
1034 AM EST WED NOV 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-061545-
MARYLAND BEACHES-
1034 AM EST WED NOV 5 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ014>016-031-032-VAZ086-091-093>097-061545-
GATES-PASQUOTANK-CAMDEN-CHOWAN-PERQUIMANS-MATHEWS-YORK-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
1034 AM EST WED NOV 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAINFALL ALONG WITH GUSTY NORTHEAST WINDS BETWEEN 25
TO 35 MPH ARE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ098>100-061545-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
1034 AM EST WED NOV 5 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS VIRGINIA
AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

IN ADDITION...PERIODS OF HEAVY RAIN CAN BE EXPECTED OVERNIGHT...WITH
LOCALIZED FLOODING POSSIBLE IN LOW LYING...POOR DRAINAGE...AND
OTHER FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PERIODS OF HEAVY RAIN CAN BE EXPECTED THROUGH EARLY AFTERNOON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ017-061545-
INLAND CURRITUCK-
1034 AM EST WED NOV 5 2008

...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

IN ADDITION...PERIODS OF HEAVY RAIN CAN BE EXPECTED THROUGH EARLY
AFTERNOON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-061545-
CURRITUCK SOUND-
1034 AM EST WED NOV 5 2008

...GALE WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ102-061545-
OUTER BANKS CURRITUCK-
1034 AM EST WED NOV 5 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...
...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   WIND ADVISORY.

IN ADDITION...PERIODS OF HEAVY RAIN CAN BE EXPECTED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

IN ADDITION...PERIODS OF HEAVY RAIN CAN BE EXPECTED THROUGH EARLY
AFTERNOON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 5, 5:54 AM EST, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
554 AM EST WED NOV 5 2008

NCZ016-017-102-VAZ098-051200-
CAMDEN NC-EASTERN CURRITUCK NC-VIRGINIA BEACH VA-WESTERN CURRITUCK
NC-
554 AM EST WED NOV 5 2008

...MODERATE RAINFALL ALONG THE COAST...

AT 554 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUE TO
INDICATE AN AREA OF MODERATE RAINFALL FROM JUST EAST OF THE VIRGINIA
BEACH OCEANFRONT TO NEAR GRANDY...MOVING NORTH AT 15 MPH. THE RAIN
WILL CONTINUE TO MOVE SLOWLY NORTH ALONG THE COAST EARLY THIS
MORNING...REACHING THE VIRGINIA BEACH OCEANFRONT AREA BY 615 AM.

EXPECT GUSTY NORTHEAST WINDS BETWEEN 15 AND 30 MPH TO ACCOMPANY THE
RAIN. LOCALLY HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS DURING THE MORNING COMMUTE.

44

Nearby

Storm Warnings in Virginia, 2008Every storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.